Drought, Carter
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Carter forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.941, -90.962 (the zone’s center; the record gives no point)
Drought conditions developed in the Ozark Foothills of Southeast Missouri early September due to a very dry August and first half of September. Conditions improved with October rainfall over most of Southeast Missouri but northwestern Carter County and southwestern Ripley County retained D2 (Severe Drought) status into November.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Drought conditions developed in the Ozark Foothills of Southeast Missouri early September due to a very dry August and first half of September. Conditions improved with October rainfall over most of Southeast Missouri but northwestern Carter County and southwestern Ripley County retained D2 (Severe Drought) status into November. November rainfall in those areas was around an inch below normal, allowing D2 drought to continue into December over roughly the same area. With the growing season having ended, impacts were very limited in November.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Oct 31, 10:55 PM CST, 1 hour 5 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Paducah KY
1155 PM CDT Fri Oct 31 2025
.KEY MESSAGES...
- Below normal temperatures will continue through the weekend,
with the coolest air areawide still expected Sunday. Frost and
freeze conditions will likely become more widespread across
the Quad State early Sunday, and especially early Monday. A
freeze watch has been issued.
- Rain chances continue to trend upward Saturday (60-70%. Most
of the region should receive at least some light rain, and
southern and eastern portions of the region could see a
quarter to a half inch.
- South winds return next week, and temperatures will climb back
to normal Monday and then above normal for the remainder of
the week.
&&
.UPDATE...
Issued at 1154 PM CDT Fri Oct 31 2025
Updated the aviation section for the 06Z TAF issuance.
&&
.DISCUSSION...
Issued at 306 PM CDT Fri Oct 31 2025
A potent upper-level low over southern Minnesota this afternoon is
progged to drop southeastward, becoming centered over the Quad State
by Saturday evening. An 850-700mb FGEN band is expected to set up
across the area Saturday afternoon and evening, helping to focus the
rain chances across the area as forcing increases. Very weak
instability is still showing up in the guidance with colder
air/steeper lapse rates aloft; however, it appears that thunder is
not likely with the rain at this point. Temperatures will be kept
much cooler Saturday with the cloud cover and rainfall. Most places
will only be in the low to mid 50s.
Rainfall totals continue to edge higher over the weekend with most
of western KY seeing as high as a half inch of rain with the rest of
the area staying around a tenth to a quarter inch.
The rainfall exits off to the east on Sunday, with the cloud cover
shifting east by Sunday afternoon. This will set the stage for a
cold night Sunday night and again Monday night with light winds and
clear skies. A freeze watch has been issued for SEMO into southern
IL, while the frost/freeze headlines have ended over western KY and
southwest IN. Lows will likely drop into the 30 to 35 degree range
for both nights.
The flow is expected to be more zonal for the middle of next week,
which will allow temperatures to become more seasonal. There are
hints at a stronger system coming through next Friday, but there are
a lot of details to sort out with that. It is worth keeping an eye
on.
&&
.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1154 PM CDT Fri Oct 31 2025
VFR conditions continue through the night with a slight chance
of a light shower mainly in SEMO. Cigs lower to low end VFR
tomorrow with pockets of MVFR cigs as shower activity increases
in the afternoon. Showers continue in the evening, mainly in the
east, with more widespread MVFR cigs occurring in Western
Kentucky with lowest cloud heights in the Southern Pennyrile.
Brief vsby reductions are possible with the heavier showers.
Cigs increase in the west late in the TAF period. Thunderstorm
potential is too limited to be included at this time, but models
have trended stronger with this system.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Freeze Watch late Saturday night for ILZ075-076-080>082-
084>086-088-089-092-093.
MO...Freeze Watch late Saturday night for MOZ076-086-087-100-
107>111.
IN...None.
KY...None.
&&
UPDATE...ATL
DISCUSSION...KC
AVIATION...ATLHazardous Weather Outlook National Weather Service Paducah KY 316 PM CDT Fri Oct 31 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-012030- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 316 PM CDT Fri Oct 31 2025 /416 PM EDT Fri Oct 31 2025/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Frost and freeze likely for Sunday night and Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, November 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1296528, 1296529.